MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 214641
Medical Device Problem Codes Loose or Intermittent Connection (1371); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in australia that during loaner kit inspection, it was observed that the arthro cleverhook device was damaged.During in-house engineering evaluation, it was determined that the device had wear mark, these wear marks were found along the device, also the etch marks are faded.Upon reviewing the jaw of the device it was noted that it is loose.There was no procedure involved.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The photo investigation revealed that the arthro cleverhook-left *ea had wear mark, these wear marks were found along the device, also the etch marks are faded.Continuous use since this device is reusable, the continuous use and sterilization process can cause worn condition and the fading of the etch marks.However, it cannot be conclusively affirmed.As per ifu inspect for damage prior to use.Replace a damaged, worn or bent instrument, the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted visual inspection of the returned device.Visual inspection found that the arthro cleverhook-left *ea had wear mark, these wear marks were found along the device, also the etch marks are faded.Upon reviewing the jaw of the device it was noted that it is loose.A functional test was unable to be performed due to post manufacturing damage.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the arthro cleverhook-left *ea would contribute to the complained device issue.Based on the investigation findings, a potential cause could be traced to end of life.As per ifu end of useful instrument life is generally determined by wear or damages from handling or surgical use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19324218
Report Number1221934-2024-01577
Device Sequence Number2569707
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214641
Device Lot Number19D01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown